Hail, Union
- When
- May 6, 7:50 PM MST to 8:00 PM MST
- Where
- Union County, 6 mi S of Amistad
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.833, -103.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 6, 1:40 PM MST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MDT FRI MAY 6 2005 .DISCUSSION...UPPER LOW OVER SOUTHERN NV IS EJECTING TO THE NORTHEAST TODAY. UPPER GRADIENT WILL TIGHTEN THIS AFTERNOON AND EARLY EVENING AND WINDS INCREASE ALOFT. ATMOS REMAINS MOIST OVER THE EASTERN PLAINS WITH 40S AND MID 50S DWPTS. CAPE HAS BEEN INCREASING OVER THE EAST WITH CIN DECREASING AND LI IN THE MINUS 4 RANGE. WILL KEEP THE SH AND STRONG TS IN THRU THE EVENING OVER THE NORTHEAST HIGHLANDS... NORTHEAST PLAINS...AND FAR EAST CENTRAL PLAINS. THE STRONG STORMS THAT COULD PRODUCE STRONG WINDS AND LARGE HAIL SHOULD REMAIN ISOLATED. EXPECT WINDY CONDITIONS THRU THE EARLY EVENING WITH SUSTAINED SPEEDS JUST BELOW WIND ADV CRITERIA OR ONLY OCCASIONALLY HITTING CRITERIA. RH VALUES HAVE DECREASED ENOUGH TO PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THE NORTHEAST PLAINS...SANDIA- MANZANO AND GALLINAS MTNS...AND WEST CENTRAL HIGHLANDS FOR THE REST OF THE EVENING. THE UPPER LOW CONTINUES TO EJECT NORTHEAST OVER UT AND INTO WY. NM STAYS UNDER THE SOUTHERN EDGE OF THE AXIS. SOME RETURN FLOW WILL BRING SFC MOISTURE BACK INTO EASTERN NM THRU SAT MORNING...THEN A DRIER AIRMASS IS BROUGHT IN FROM THE SOUTHWEST. A FEW DISTURBANCES WILL ROTATE AROUND THE MAIN LOW OVER NM ALTHOUGH THE ATMOS SHOULD BE DRIER...SO WILL LEAVE SCHC SH/TS OVER HIGHER TERRAIN FOR NOW THRU SUN. SLIGHT RIDGING ON MON WILL GIVE A BRIEF BREAK BEFORE THE NEXT SYSTEM DIGS INTO THE GREAT BASIN AND THEN EJECTS TO THE NORTHEAST OVER THE NORTH AND CENTRAL ROCKIES. AGAIN NM WILL REMAIN ON THE SOUTHERN EDGE OF THE MAIN AXIS. EXPECT BREEZY TO WINDY CONDITIONS FROM TUE THRU FRI. THE PATTERN WILL BE UNSETTLED OVER THE NORTHERN TIER OF THE CWA IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 42 66 40 70 / 20 10 10 0 GALLUP.......................... 34 64 32 68 / 10 0 0 0 GRANTS.......................... 37 66 37 72 / 10 0 0 0 GLENWOOD........................ 40 74 38 78 / 0 0 0 0 CHAMA........................... 32 57 27 61 / 20 20 20 10 LOS ALAMOS...................... 40 63 36 67 / 20 10 10 0 RED RIVER....................... 28 53 25 59 / 20 20 20 10 TAOS............................ 37 62 31 66 / 20 10 10 10 SANTA FE........................ 39 66 37 69 / 10 0 0 0 SANTA FE AIRPORT................ 41 68 39 72 / 10 0 0 0 ESPANOLA........................ 38 69 36 74 / 20 0 0 0 ALBUQUERQUE HEIGHTS............. 49 72 48 75 / 10 0 0 0 ALBUQUERQUE VALLEY.............. 45 73 45 76 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 46 70 46 73 / 10 0 0 0 ALBUQUERQUE WEST MESA........... 48 72 47 75 / 0 0 0 0 SOCORRO......................... 47 75 46 78 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 39 65 38 68 / 10 0 0 0 MORIARTY/ESTANCIA............... 36 70 35 72 / 0 0 0 0 CARRIZOZO....................... 47 74 45 77 / 0 0 0 0 RUIDOSO......................... 41 68 40 71 / 0 0 0 0 RATON........................... 39 68 35 71 / 20 0 0 10 LAS VEGAS....................... 40 66 38 70 / 20 0 0 10 ROY............................. 44 69 41 70 / 20 0 0 10 CLAYTON......................... 48 74 45 73 / 30 0 0 10 SANTA ROSA...................... 49 77 45 79 / 10 0 0 0 TUCUMCARI....................... 54 80 50 81 / 30 0 0 0 FORT SUMNER..................... 51 79 47 82 / 10 0 0 0 CLOVIS.......................... 53 79 49 80 / 30 0 0 0 PORTALES........................ 53 81 50 82 / 30 0 0 0 ROSWELL......................... 54 83 51 86 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT TODAY FOR NMFZ106-107-109. && 23
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER NORTHERN AND EASTERN NEW MEXICO. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED TODAY. HOWEVER...SOME STORMS ALONG THE TEXAS STATE LINE COULD BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL OR WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 421 PM MDT FRI MAY 6 2005 NMZ012-018-062300- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- 421 PM MDT FRI MAY 6 2005 A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTH ACROSS SOUTH CENTRAL GUADALUPE COUNTY AND NORTHWEST DE BACA COUNTY. THROUGH 500 PM THIS STORM WILL PRODUCE HEAVY RAIN WITH UP TO ONE HALF INCH IN 30 MINUTES...HAIL TO ONE HALF INCH AND WIND GUSTS TO 50 MPH. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 PM MDT FRI MAY 6 2005 NMZ005-012-070100- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 637 PM MDT FRI MAY 6 2005 A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTHEAST ACROSS SOUTH CENTRAL SAN MIGUEL COUNTY. THIS THUNDERSTORM MAY AFFECT TREMENTINA AND VARIADERO. THROUGH 700 PM THIS STORM WILL PRODUCE HEAVY RAIN WITH UP TO ONE HALF INCH IN 30 MINUTES...HAIL TO ONE HALF INCH AND WIND GUSTS TO 50 MPH. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 702 PM MDT FRI MAY 6 2005 NMZ005-012-070130- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 702 PM MDT FRI MAY 6 2005 A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTHEAST ACROSS SOUTH CENTRAL SAN MIGUEL COUNTY. THIS THUNDERSTORM MAY AFFECT CONCHAS AROUND 720 PM MDT. THIS STORM WILL PRODUCE HEAVY RAIN WITH UP TO ONE INCH IN 30 MINUTES...HAIL TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 746 PM MDT FRI MAY 6 2005 NMZ006-012-070230- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY- ...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS FAR EASTERN SAN MIGUEL COUNTY... AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HAIL TO ONE HALF INCH IN DIAMETER OR SLIGHTLY LARGER AND FREQUENT LIGHTNING STRIKES...FROM 10 MILES SOUTH OF MOSQUERO TO 15 MILES EAST OF CONCHAS LAKE. MOVEMENT WAS NORTHEAST AROUND 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL SAN MIGUEL COUNTY AND RURAL SOUTHERN HARDING COUNTY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 PM MDT FRI MAY 6 2005 NMZ006-007-013-070245- FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY- ...STRONG THUNDERSTORM MOVING ACROSS FAR NORTHEAST QUAY COUNTY... AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HAIL TO ONE HALF INCH IN DIAMETER OR SLIGHTLY LARGER AND FREQUENT LIGHTNING STRIKES...13 MILES WEST OF NARA VISA. MOVEMENT WAS NORTHEAST AROUND 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN UNION COUNTY...RURAL NORTHEASTERN QUAY COUNTY AND RURAL FAR SOUTHEASTERN HARDING COUNTY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 847 PM MDT FRI MAY 6 2005 NMZ004>007-070300- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- SANGRE DE CRISTO MOUNTAINS- 847 PM MDT FRI MAY 6 2005 SEVERE THUNDERSTORM WATCH 221 WILL BE ALLOWED TO EXPIRE AT 900 PM MDT FRIDAY EVENING FOR THE FOLLOWING AREAS COLFAX HARDING MORA UNION MARTIN
The Cannon AFB radar (KFDX), 140 km away, was scanning. The volume nearest the first event began at 02:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446235.